ESPN 53rd Annual Meeting

ESPN 2021


 
Pediatric Cases Diagnosed with Drug-Related Acute Tubulointerstitial Nephritis: A Single Center Experience
ÖZGÜR ÖZDEMIR ŞIMŞEK 1 GÖKÇEN ERFIDAN 1 EREN SOYALTIN 1 SEÇIL ARSLANSOYU ÇAMLAR 2 FATMA MUTLUBAŞ 2 BELDE KASAP DEMIR 3 DEMET ALAYGUT 1

1- IZMIR UNIVERSITY OF HEALTH SCIENCES TEPECIK TRAINING AND RESEARCH HOSPITAL DEPARTMENT OF PEDIATRIC NEPHROLOGY
2- UNIVERSITY OF HEALTH SCIENCES IZMIR FACULTY OF MEDICINE DEPARTMENT OF PEDIATRICS DIVISION OF NEPHROLOGY
3- KATIP CELEBI UNIVERSITY FACULTY OF MEDICINE DEPARTMENT OF PEDIATRIC NEPHROLOGY AND RHEUMATOLOGY
 
Introduction:

 

Tubulointerstitial nephritis (TIN) is a frequent cause of acute kidney injury (AKI). TIN has multiple etiologies, including drug-related, infectious, systemic, autoimmune, genetic, and idiopathic. In this study, drug-related TIN cases were evaluated.

Material and methods:

 

Pediatric cases who applied to the Pediatric Nephrology Clinic of Health Sciences University Tepecik Training and Research Hospital between 2010 and 2020 and were diagnosed with drug-related acute tubulointerstitial nephritis were retrospectively evaluated. Demographic, clinical and laboratory data were obtained from the file records.

Results:

 

Data of a total of 29 (19 girls) pediatric patients were evaluated. Mean age at diagnosis was 126.7 ± 89.1 (103.3-217.8) months. When the symptoms at presentation were examined, it was found that 12 (41.4%) patients presented with the complaint of nausea and vomiting, one patient had arthralgia, 4 patients had high fever, and 1 patient had a rash. In the laboratory evaluation, 25 (86.2%) of the cases had acute kidney injury. Proteinuria in 19 (65.5%), microscopic hematuria in 18 (62%) and leucocyturia in 4 patients. Proteinuria was at nephrotic level in 2 patients. 25 patients reported the names of the drugs they used before admission. 19 of them had used medication one week before the application. NSAIDs provided the largest proportion  (63.1%). In the second place, non-aminoglycoside antibiotics took place.

Uveitis was detected in one patient during follow-up. One patient showed a need for hemodialysis. Biopsy was performed in five patients because of high resistant creatinine and the diagnosis was found to be compatible with acute tubulointerstitial nephritis. Three patients required steroid therapy.

Conclusions:

 

AIN is a common cause of AKI. Clinicians should be aware of the possibility of a drug-induced AIN particularly in patients exposed to multiple medications.